WELCOME TO THE ANGINA COMMUNITY: This Patient-To-Patient Community is for discussions relating to: Causes, Complications, Diagnosis, Living With Issues, Prognosis, Research, Risk Factors and Treatment of Angina.
My 15 year old daughter was diagnosed with AVNRT, through a remote monitoring system. She had 250+ episodes in 13days while on the monitor and was put on Verapamil. Her initial dose of 120mg was up'd to 240mg. Though the dose has lessened her frequency of the "episodes" they are still a daily occurance, happening mostly when she is at rest after activity. She is 6ft tall and 155lbs and is a competative swimmer. She has been advised by my GP to avoid exercise. This restriction is crippling. She has removed herself from the swim team, and is looking for some outlet to keep her muscles toned while we await the appointment with the cardiologist (two months away). We were thinking YOGA. Is this diagnosis normally this limitiing to activity.
Are there exercise options??
Exercise could precipitate the episodes and would typically need to be limited in most cases of AVNRT. While medications may provide symptomatic relief, 1 episode/ day should not be harmful. Yoga would be helpful with reconditioning the heart muscle while yoga forms that increase physical stress are also best avoided. Vagal manoeuvres may help in terminating an acute attack as well. If very keen in pursuing an athletic career, procedures such as RFA could be considered. I would suggest discussing the situation and the suggested management plan in detail with her treating cardiologist.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.